Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2001, 9:11 AM CDT for McLean County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 9:11 AM CDT (14:11 UTC)
- Expired
- Jul 3, 2001, 10:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 031412 SVRSPI ILC113-031500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 911 AM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1000 AM CDT * AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LEXINGTON...OR ABOUT 15 MILES NORTHEAST OF BLOOMINGTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOKSVILLE COLFAX SAYBROOK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STAT_EMENTS. LAT...LON 4076 8878 4062 8893 4029 8848 4061 8846 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:45 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 2:45 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 AM CDT TUE JUL 3 2001 THUNDERSTORM CLUSTER OVER EASTERN NEBRASKA AND WESTERN IOWA EXPECTED TO CONTINUE TO MOVE SOUTHEAST INTO ILLINOIS ALONG 850MB BAROCLINIC ZONE. MORE CONVECTION IS INCREASING OVER NORTHERN ILLINOIS IN THE AREA OF WEAK WARM ADVECTION. MOST OF THE ACTIVITY SHOULD BE NON-SEVERE AS IT APPROACHES AND ENCOUNTERS WEAKER WIND PROFILES DUE TO THE WEAKENING OF THE NOCTURNAL LOW LEVEL JET. HOWEVER...ANOTHER MCS IS FORECAST TO DEVELOP AGAIN OUT WEST AND MOVE INTO ILLINOIS TONIGHT. MOISTURE WILL BE DEEPER FOR THIS NEXT SYSTEM...ALONG WITH CAPE VALUES 1000-2000J/KG. UPSTREAM COLD FRONT STILL SLATED FOR WEDNESDAY...HOWEVER THE MODELS HAVE BEEN TRENDING SLOWER WITH ITS MOVEMENT. THE SLOWER ETA IS THE MODEL OF CHOICE IN THIS REGARD. WILL THEREFORE WILL KEEP PRECIP CHANCES GOING ALL DAY...WITH NORMAL CONVECTIVE POPS OF 30 TO 40PCT. WILL ALSO EXTEND EVENING POPS IN THE SOUTHEAST ZONES WEDNESDAY NIGHT. ..04.. SPI TE 085/066 084/060 078 04764 PIA TE 082/064 080/058 075 04+64 DEC TE 085/066 084/060 078 04764 CMI TE 084/062 084/061 076 04644 MTO TE 084/062 084/061 076 046w44 LWV TE 088/068 088/064 080 04434 .ILX...NONE.
In the hours before
Special weather statement, Jul 3, 6:00 AM CDT, 3 hours 11 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-031300- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT TUE JUL 3 2001 A LARGE CLUSTER OF THUNDERSTORMS THAT FORMED OVER IOWA OVERNIGHT WILL WEAKEN AS IT MOVES SOUTHEAST INTO ILLINOIS TODAY. SOME OF THE STRONGER STORMS MAY PRODUCE VERY HEAVY RAIN AND SMALL HAIL... HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE LIKELY AGAIN LATER TONIGHT OVER THE PLAINS...BRINGING MORE LATE NIGHT THUNDERSTORMS OVER CENTRAL ILLINOIS. SOME OF THESE STORMS MAY BECOME SEVERE... WITH THE PRIMARY THREAT BEING LARGE HAIL AND VERY HEAV;Y RAIN. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST FORECASTS AND PREPARE FOR POSSIBLE ACTIVATION LATER TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:21 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.